Cramps in weird places

By Eversinging1 Latest Reply 2010-12-07 23:09:57 -0600
Started 2010-11-29 14:09:19 -0600

I've seen discussions about leg cramps but I get SEVERE cramps in weird places, like my ankles…or the tops of my feet…or right behind the knee, and on the shin, and in my ribs. I get them in my calfs, as well but those I can usually deal with. but in my ankles they won't walk out, won't rub out. they usually subside somewhat after about 45 minutes of me walking, rubbing, hitting, crying etc, where I can go back to bed but for the next couple of days it will hurt like the cramp has moved down deep inside, or it's muscle strain, or something. Hurts like hades! Am I the only one to get them in these weird spots? Is this possibly neuropathy?

16 replies

Pynetree 2010-12-07 09:21:43 -0600 Report

I get them in tops of my feet, ankles…usually at night, very early a.m., usually when my feet are cold. Sometimes get leg cramps too.But have suffered from this for years…asked my Dr. LOL! he said he gets them too! Feels it is when body chemistry is off…low magnesium, low potassium. Said he just takes a good multi with minerals. They seem to come in waves.If I get one..know that I'll have more. Yesterday I asked my foot doctor about this same problem. He says same cause, low on minerals try rubbing with a pain relieving gel…like BIOFREEZE …then sold me some! Haven't tried it yet. But reading the pkg. doesn't seem like it works for these …I'll see! Good luck!

squog master
squog master 2010-12-05 18:42:36 -0600 Report

I have had this problem. I found that due to certain meds I take my potassium level drops. That's when I get the cramps in weird places. For a quick fix I drink a glass of OJ. It has as much potassium as a banana but absorbes into the body quickest then for a few days following I make sure I eat a diet high in potassium.

GabbyPA 2010-12-07 08:16:00 -0600 Report

Doesn't that spike your sugar levels? I don't touch OJ because of that.

squog master
squog master 2010-12-07 23:09:57 -0600 Report

I drink an 8 oz glass of OJ. It doesn't spike it too high. I only do it for a quick fix. Then I eat some nuts or other high potassium food that will continue to absorb a little slower for the rest of the night. Some peanut butter on toast or crackers is good, also yogurt. You can try tomato juice if you like that. An 8oz glass has as much as the OJ so does milk, but for some reason I have less reacurences with the OJ. When I'm on the higher doses of prednisone this happens to me so I try to get the RDA in my meals. Then I have some nuts or yogurt for a bedtime snack and that usually keeps the cramps at bay. Hope this has been helpful.

DiabeticNurse53 2010-12-05 18:02:22 -0600 Report

I get those same type of cramping sensations. Someone told me it was from the Metformin I take. Now I take a combination med with metformin in it and they don't come as often. I also stopped drinking so much pink grapefruit juice. Not sure which, if either, helped reduce the cramping.

Eversinging1 2010-11-30 13:13:13 -0600 Report

Gabby do you make this water or do you buy it? I like natural methods. We make and use colloidal silver. We haven't had a cold in years and i got over shingles in a week (that's when I first found out about it).

GabbyPA 2010-11-30 20:37:05 -0600 Report

I have wanted to make my own colloidal silver. I guess I have not been brave enough. Do you take it every day or only as needed?

As for the neutralizer, I purchase it and take a shot in my smoothies and then a shot in my meal time drinks. (about 1 oz.) I am kind of off kilter this week in Thanksgiving hangover...but it was working well before I got side tracked. If you want to know where I buy it from I will be glad to share that with you. I have also started using the soap for my shampoo and body wash. So far, I am liking it.

Eversinging1 2010-12-01 08:39:52 -0600 Report

The kit to make colloidal silver is a bit pricey (I think we paid around $450.00) but you get that back in the money saved from buying the stuff at the health food store. It's waaaay too expensive and the ppm's are way too high. If you've been thinking of making it, do so. We drink about a shot glass full every day, but if we feel like we've been exposed to something we start sucking that stuff down! lol!

Yes, I'd like to know where you got the neutralizer. Thanks for the info.

Anonymous 2010-11-30 12:54:32 -0600 Report

A wise doctor once told me that back problems and cramps are caused by lack of drinking water. I believe that cramps occur only in muscles, and other places like tops of feet and shins are nerve based pains. I would have your doctor check these pains out or recommend a specialist to see if you have nerve damage.

GabbyPA 2010-11-29 18:12:29 -0600 Report

I am still exploring this and have nothing determinative, but I am drinking a neutralized water with my drinks and it has helped me greatly with reducing my cramps. I don't get them all the time and I have only been using this for a week now, but as I learn more I hope to share the good news here with everyone. Everyone is different, but it seems that alkaline water and foods are helping me out.

Verah 2010-11-30 05:33:46 -0600 Report

I get them really bad on the inside of my legs all the way from top to bottom. It seems to happen after losing more water than I should. To stop them I take Magnesium, calcium. and a small amount of potassium. I believe they are caused by a mineral deficiency, but no doctor has told me that. It's just what works for me.

GabbyPA 2010-11-30 12:19:44 -0600 Report

That is what is in this neutralizer I am drinking. Magnesium, oxegenated water, potassium and calcium. A lot lower carb than eating a banana. I used to get them really bad in the arch of me feet and my toes. Sometimes in my calves.

BandonBob 2010-11-29 14:44:11 -0600 Report

Mine are more like spasms in weird places especially the top of my feet. I'm not sure if it is neuropathy but definitely must be somehow caused by nerves. Being spasms they don't last long byt sometimes almost cause me to fall because they are so sharp.

Next Discussion: Cost of meds »